Multicollision attacks and generalized iterated hash functions

Juha Kortelainen, Kimmo Halunen, Tuomas Kortelainen

Research output: Contribution to journalArticleScientificpeer-review

7 Citations (Scopus)

Abstract

We apply combinatorics on words to develop an approach to multicollisions in generalized iterated hash functions. Our work is based on the discoveries of A. Joux and on generalizations provided by M. Nandi and D. Stinson as well as J. Hoch and A. Shamir. We wish to unify the existing diverse notation in the field, bring basic facts together, reprove some previously published results and produce some new ones. A multicollision attack method informally described by Hoch and Shamir is laid on a sound statistical basis and studied in detail.

Original languageEnglish
Pages (from-to)239-270
Number of pages32
JournalJournal of Mathematical Cryptology
Volume4
Issue number3
DOIs
Publication statusPublished - 2010
MoE publication typeNot Eligible

Fingerprint

Combinatorics on Words
Hash functions
Hash Function
Notation
Attack
Acoustic waves
Generalization
Sound

Keywords

  • Combinatorics on words
  • Hash functions
  • Multicollision

Cite this

Kortelainen, Juha ; Halunen, Kimmo ; Kortelainen, Tuomas. / Multicollision attacks and generalized iterated hash functions. In: Journal of Mathematical Cryptology. 2010 ; Vol. 4, No. 3. pp. 239-270.
@article{54e4b66c082c410da272c68b968d8801,
title = "Multicollision attacks and generalized iterated hash functions",
abstract = "We apply combinatorics on words to develop an approach to multicollisions in generalized iterated hash functions. Our work is based on the discoveries of A. Joux and on generalizations provided by M. Nandi and D. Stinson as well as J. Hoch and A. Shamir. We wish to unify the existing diverse notation in the field, bring basic facts together, reprove some previously published results and produce some new ones. A multicollision attack method informally described by Hoch and Shamir is laid on a sound statistical basis and studied in detail.",
keywords = "Combinatorics on words, Hash functions, Multicollision",
author = "Juha Kortelainen and Kimmo Halunen and Tuomas Kortelainen",
year = "2010",
doi = "10.1515/JMC.2010.010",
language = "English",
volume = "4",
pages = "239--270",
journal = "Journal of Mathematical Cryptology",
issn = "1862-2976",
publisher = "De Gruyter",
number = "3",

}

Multicollision attacks and generalized iterated hash functions. / Kortelainen, Juha; Halunen, Kimmo; Kortelainen, Tuomas.

In: Journal of Mathematical Cryptology, Vol. 4, No. 3, 2010, p. 239-270.

Research output: Contribution to journalArticleScientificpeer-review

TY - JOUR

T1 - Multicollision attacks and generalized iterated hash functions

AU - Kortelainen, Juha

AU - Halunen, Kimmo

AU - Kortelainen, Tuomas

PY - 2010

Y1 - 2010

N2 - We apply combinatorics on words to develop an approach to multicollisions in generalized iterated hash functions. Our work is based on the discoveries of A. Joux and on generalizations provided by M. Nandi and D. Stinson as well as J. Hoch and A. Shamir. We wish to unify the existing diverse notation in the field, bring basic facts together, reprove some previously published results and produce some new ones. A multicollision attack method informally described by Hoch and Shamir is laid on a sound statistical basis and studied in detail.

AB - We apply combinatorics on words to develop an approach to multicollisions in generalized iterated hash functions. Our work is based on the discoveries of A. Joux and on generalizations provided by M. Nandi and D. Stinson as well as J. Hoch and A. Shamir. We wish to unify the existing diverse notation in the field, bring basic facts together, reprove some previously published results and produce some new ones. A multicollision attack method informally described by Hoch and Shamir is laid on a sound statistical basis and studied in detail.

KW - Combinatorics on words

KW - Hash functions

KW - Multicollision

UR - http://www.scopus.com/inward/record.url?scp=80051989790&partnerID=8YFLogxK

U2 - 10.1515/JMC.2010.010

DO - 10.1515/JMC.2010.010

M3 - Article

AN - SCOPUS:80051989790

VL - 4

SP - 239

EP - 270

JO - Journal of Mathematical Cryptology

JF - Journal of Mathematical Cryptology

SN - 1862-2976

IS - 3

ER -